MAUDE Adverse Event Report: CERENOVUS, INC. GALAXY G3 XSFT 2.5MM X 5CM; NEUROVASCULAR EMBOLIZATION DEVICE

CERENOVUS, INC. GALAXY G3 XSFT 2.5MM X 5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX122505
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, this was a stent-assisted coil embolization with pulserider for a basilar artery aneurysm.After deployment of the pulserider, a galaxy g3 xsft 2.5mm x 5cm (glx122505, 30404228) was used as the 12th coil.It was attempted to be implanted by transcell, but it was oversized and was retrieved, during which unraveling occurred.The entire system with microcatheter was removed, and the procedure was completed after confirming under fluoroscopy that there was no unraveled coil left in the body.There was no negative impact to the patient.A continuous flush was done.Other concomitant devices are fubiki 6fr guiding catheter, tacticsplus distal access catheter, phenome17 microcatheter, cynchro 14 guide wire.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section e1 ¿ initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information received indicated that there was no blood flow restriction/reduction as a result of the event.No resistance/friction was reported to have occurred.Prior to this coil, other coils were able to be advanced through the same microcatheter.There was no coil entangled with other implanted coils.The concomitant devices did not become damaged.The coil was still attached to the delivery wire when removed from the patient.There was no neck remodeling utilized.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
(b)(4).Images were received, and the review was made by an independent physician; the results are shown below: the description of the case and the events is clear.Unraveling of a coil is an occurrence that may happen in coil cases.From the images it is not possible to assess what the underlying cause was.The device was retrieved, which would enable evaluation by the engineering team.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A non-sterile galaxy g3 xsft 2.5mm x 5cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and the coil was returned outside from the introducer.The coil component was inspected under microscopic magnification, and it was found that the coil was still in one piece and severely stretched; as a result of the severity of the stretching, the internal blue fiber was exposed.It was noted that the coil remain attached to the resistance heating (rh).No other damages were found.The issue regarding a coil being stretched was confirmed based on the appearance of the returned coil.Coil stretching is a known potential issue associated with the use of this device.The stretching condition is considered to be secondary to the manipulation required during the procedure handling where force may have been inadvertently applied.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.According to the risk documentation, coil damage is a potential issue that can occur during microcoil placement due to patient anatomy and user techniques, which can result in coil stretching.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points along the manufacturing process to prevent damages such as coil stretching from leaving the facility.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required at this time.It should be noted that product failure is multifactorial.The instructions for use (ifu) contains the following cautions: ¿ if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil with respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3 XSFT 2.5MM X 5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CERENOVUS, INC.
6303 waterford district drive
suites 215 & 315
miami FL 33126
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17106465
Report Number3008114965-2023-00374
Device Sequence Number16837489
Product Code KRD
UDI-Device Identifier10886704077626
UDI-Public10886704077626
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberGLX122505
Device Catalogue NumberGLX122505
Device Lot Number30404228
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2023
Supplement Date Received by Manufacturer06/15/2023
07/07/2023
08/03/2023
08/17/2023
Initial Report FDA Received Date06/12/2023
Supplement Report FDA Received Date06/16/2023
07/10/2023
08/09/2023
08/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CYNCHRO 14 GUIDE WIRE; FUBIKI 6FR GUIDING CATHETER; PHENOME17 MICROCATHETER; PULSERIDER; TACTICSPLUS DISTAL ACCESS CATHETER
Patient SexUnknown